© Caisheng Chen et al. 2010
Received: 10 May 2010
Accepted: 13 July 2010
Published: 2 August 2010
More precisely, they obtained that the global existence of solution for (1.1)-(1.2) if one of the following assumptions was satisfied:
Similar consideration can be found in [3–5]. In , Yang obtained the uniqueness of solution of the Laplacian wave equation (1.1)-(1.2) for . To the best of our knowledge, there are few information on the uniqueness of solution of (1.1)-(1.2) for and .
In this paper, we are interested in the global existence, the uniqueness, the continuity and the asymptotic behavior of solution for (1.1)-(1.2). The nonlinear term in (1.1) likes with and . Obviously, the sign condition fails to hold for this type of function.
For these purposes, we must establish the global existence of solution for (1.1)-(1.2). Several methods have been used to study the existence of solutions to nonlinear wave equation. Notable among them is the variational approach through the use of Faedo-Galerkin approximation combined with the method of compactness and monotonicity, see . To prove the uniqueness, we need to derive the various estimates for assumed solution . For the decay property, like (1.5), we use the method recently introduced by Martinez  to study the decay rate of solution to the wave equation in , where is a bounded domain of .
This paper is organized as follows. In Section 2, some assumptions and the main results are stated. In Section 3, we use Faedo-Galerkin approximation together with a combination of the compactness and the monotonicity methods to prove the global existence of solution to problem (1.1)-(1.2). Further, we establish the uniqueness of solution by some a priori estimate to assumed solutions. The proof of asymptotic behavior of solution is given in Section 4.
2. Assumptions and Main Results
We first give some notations and definitions. Let be a bounded domain in with smooth boundary . We denote the space and for and and relevant norms by and , respectively. In general, denotes the norm of Banach space . We also denote by and the inner product of and the duality pairing between and , respectively. As usual, we write instead . Sometimes, let represent for and so on.
Definition 2.1 (see ).
Now we are in a position to state our results.
The following theorem shows that the asymptotic estimate (2.9) can be also derived if assumption (2.8) fails to hold.
3. Proof of Theorem 2.2
In this section, we assume that all assumptions in Theorem 2.2 are satisfied. We first prove the global existence of a solution to problem (1.1)-(1.2) with the Faedo-Galerkin method as in [1, 2, 7, 9].
As it is well known, the system (3.3)-(3.4) has a local solution on some interval We claim that for any , such a solution can be extended to the whole interval by using the first a priori estimate below. We denote by the constant which is independent of and the initial data and .
4. Proof of Theorem 2.3
Let us first state a well-known lemma that will be needed later.
Lemma 4.1 (see ).
4.1. The Proof of Theorem 2.3
This is (2.9) and we complete the proof of Theorem 2.3.
4.2. The Proof of Theorem 2.4
This ends the proof of Theorem 2.4.
The authors express their sincere gratitude to the anonymous referees for a number of valuable comments and suggestions. The work was supported by the Science Funds of Hohai University (Grant Nos. 2008430211 and 2008408306) and the Fundamental Research Funds for the Central Universities (Grant No. 2010B17914).
- Ma TF, Soriano JA: On weak solutions for an evolution equation with exponential nonlinearities. Nonlinear Analysis: Theory, Methods & Applications 1999, 37(8):1029–1038. 10.1016/S0362-546X(97)00714-1MathSciNetView ArticleMATHGoogle Scholar
- Gao H, Ma TF: Global solutions for a nonlinear wave equation with the -Laplacian operator. Electronic Journal of Qualitative Theory of Differential Equations 1999, (11):1–13.Google Scholar
- Benaissa A, Guesmia A: Energy decay for wave equations of -Laplacian type with weakly nonlinear dissipation. Electronic Journal of Differential Equations 2008, 2008(109):1–22.MathSciNetMATHGoogle Scholar
- Biazutti AC: On a nonlinear evolution equation and its applications. Nonlinear Analysis: Theory, Methods & Applications 1995, 24(8):1221–1234. 10.1016/0362-546X(94)00193-LMathSciNetView ArticleMATHGoogle Scholar
- Nakao M, Yang ZJ: Global attractors for some quasi-linear wave equations with a strong dissipation. Advances in Mathematical Sciences and Applications 2007, 17(1):89–105.MathSciNetMATHGoogle Scholar
- Yang ZJ: Existence and asymptotic behaviour of solutions for a class of quasi-linear evolution equations with non-linear damping and source terms. Mathematical Methods in the Applied Sciences 2002, 25(10):795–814. 10.1002/mma.306MathSciNetView ArticleMATHGoogle Scholar
- Lions J-L: Quelques Méthodes de Résolution des Problèmes aux Limites non Linéaires. Dunod-Gauthier Villars, Paris, France; 1969:xx+554.MATHGoogle Scholar
- Martinez P: A new method to obtain decay rate estimates for dissipative systems. ESAIM: Control, Optimisation and Calculus of Variations 1999, 4: 419–444.MathSciNetView ArticleMATHGoogle Scholar
- Sango M: On a nonlinear hyperbolic equation with anisotropy: global existence and decay of solution. Nonlinear Analysis: Theory, Methods & Applications 2009, 70(7):2816–2823. 10.1016/j.na.2008.04.006MathSciNetView ArticleMATHGoogle Scholar
- Komornik V: Exact Controllability and Stabilization: The Multiplier Method, RAM: Research in Applied Mathematics. John Wiley & Sons, Chichester, UK; Masson, Paris, France; 1994:viii+156.MATHGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.